MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYSATE SYSTEM

TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYSATE SYSTEM
Catalog Number CX*HC11L
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason code 20 was used in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported an issue with the capiox hemoconcentrator device during a procedure.Follow up communication with the user facility confirmed the following information: it was reported the filter function did not work; and the perfusionist immediately changed the defect sample to a new one.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the actual device evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found no anomalies in the appearance.The actual device was rinsed dried and subjected to another visual inspection.There were no anomalies in the appearance.The actual device was circulated with bovine blood while ultra-filtrating performance and the pressure drop were determined.They results were confirmed to meet manufacturing specifications.There is no evidence that this event was related to a device defect or malfunction.The actual sample after having been rinsed and dried was verified to have normal performance in the pressure drop and the ultra-filtrating.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely the dehydrating performance of the actual device was deteriorated due to the fibers being clogged.As a cause of the fibers being clogged, the below factors can be inferred experientially.Due to some factor(s), the flow rate of blood going into the actual device was decreased.By this, blood was concentrated excessively and clogged in the fibers.Blood concentrated due to administration of packed red blood cell or inflow of dehydrated blood was further concentrated when it flowed into the actual device and became clogged in the fibers.The device labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as the following: the capiox hemoconcentrator is designed to operate at flow rates within the range of 100 to 500 ml/min during ultrafiltration.Do not use blood flow rates outside this range.Less than 100ml/min blood flow may cause blood coagulation in the device.Stop using the hemoconcentrator if blood leakage, clotting or any other problem is observed.Replace it with a new one.Do not exceed 50% hematocrit at the blood outlet during ultrafiltration.Do not stop blood flow during extracorporeal circulation as it may cause clotting in the system.A blood flow of at least 50ml/min is recommended even if ultrafiltration is stopped by clamping the filtrate line.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX HEMOCONCENTRATOR
Common Device Name
DIALYSATE SYSTEM
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
TW  418
MDR Report Key6735712
Report Number9681834-2017-00147
Device Sequence Number13886512
Product Code KDI
UDI-Device Identifier04987350738417
UDI-Public(01)04987350738417(17)200131(10)170213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K973516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberCX*HC11L
Device Lot Number170213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1